MAUDE Adverse Event Report: ARTHREX, INC. SCORPION-MULTIFIRE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCORPION-MULTIFIRE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCORPION-MULTIFIRE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 11/2024, an fda medwatch notification was received via email.A facility representative reported that an ar-13995n-1 multifire scorpion needle fragment was discovered in the patient during a postoperative x-ray.The images showed a small piece of metal in the patient's subacromial interval.The patient underwent revision surgery to have the metal fragments removed.Once removed, the metal fragment fits perfectly when placed on the tip area of the multifire scorpion needle.This occurred during a right shoulder arthroscopy rcr and bicep tenodesis procedure in (b)(6) 2024.Additional information was received on 7/3/2025: an ar-13996 multifire scorpion that was used with the broken ar-13995n-1 multifire scorpion needle was received.
 
Additional Manufacturer Narrative
See the investigation memo.

Brand Name
SCORPION-MULTIFIRE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22620708
Report Number1220246-2025-03068
Device Sequence Number18686351
Product Code LXH
UDI-Device Identifier00888867015968
UDI-Public(01)00888867015968(11)150313(10)67984
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCORPION-MULTIFIRE
Device Catalogue NumberAR-13996
Device Lot Number67984
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown